MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SITE~RITE PROBE COVER KIT WITH GEL (48 IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC

BARD ACCESS SYSTEMS SITE~RITE PROBE COVER KIT WITH GEL (48 IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redq0766 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that once the cover was fitted upon the probe of the ultrasound, it was noted a hole in the probe where the gel was leaking out.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of probe cover holes was confirmed but the exact cause is unknown.One probe cover was returned with a drape in open packaging.The packaging label information showed lot: redq0766.Acoustic gel was present within the probe cover.A tear was observed 0.7 cm from the distal end of the cover.The tear was longitudinal and 2 cm in length.Microscopic observation of the tear revealed the edges to be uneven with points of material elongation.Based on the condition of the sample returned, possible contributing factors include damage during assembly of the device and excessive force applied during use.The product instructions for use (ifu) states, "caution: always snap the needle guide on to the probe hook.Do not slide the needle guide on to the needle guide hook, as the sterile sheath may tear." a lot history review (lhr) of redq0766 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
SITE~RITE PROBE COVER KIT WITH GEL (48 IN)
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9179747
Report Number3006260740-2019-02966
Device Sequence Number2591576
Product Code ITX
UDI-Device Identifier00801741037801
UDI-Public(01)00801741037801
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K042445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9001C0197
Device Lot NumberREDQ0766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Event Location Home
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight70